Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 96, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 12, 2024, 5:50 AM EST. It took effect at Dec 12, 2024, 6:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2024, 5:50 AM EST (10:50 UTC)
- In effect from
- Dec 12, 2024, 6:00 AM EST
- Expired
- Dec 12, 2024, 11:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
895 WHUS71 KPHI 121050 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 550 AM EST Thu Dec 12 2024 ANZ430-431-122300- /O.EXP.KPHI.GL.W.0026.000000T0000Z-241212T1100Z/ /O.NEW.KPHI.SC.Y.0096.241212T1100Z-241212T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 550 AM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-130000- /O.EXP.KPHI.GL.W.0026.000000T0000Z-241212T1100Z/ /O.NEW.KPHI.SC.Y.0096.241212T1100Z-241213T0200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 550 AM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>453-121800- /O.EXT.KPHI.GL.W.0026.000000T0000Z-241212T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 550 AM EST Thu Dec 12 2024 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
4 follow-up statements
017 WHUS71 KPHI 121751 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1251 PM EST Thu Dec 12 2024 ANZ450>453-130400- /O.EXP.KPHI.GL.W.0026.000000T0000Z-241212T1800Z/ /O.EXB.KPHI.SC.Y.0096.241212T1800Z-241213T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1251 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The trend will be for winds to be diminishing through this afternoon and evening but they likely won't get below Small Craft Advisory levels until late this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-122300- /O.CON.KPHI.SC.Y.0096.000000T0000Z-241212T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1251 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-130200- /O.CON.KPHI.SC.Y.0096.000000T0000Z-241213T0200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1251 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Fitzsimmons
270 WHUS71 KPHI 122236 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 536 PM EST Thu Dec 12 2024 ANZ430-431-122345- /O.EXP.KPHI.SC.Y.0096.000000T0000Z-241212T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 536 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Conditions have fallen below advisory criteria. $$ ANZ450>453-130400- /O.CON.KPHI.SC.Y.0096.000000T0000Z-241213T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 536 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-130200- /O.CON.KPHI.SC.Y.0096.000000T0000Z-241213T0200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 536 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
530 WHUS71 KPHI 130149 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 849 PM EST Thu Dec 12 2024 ANZ454-455-130300- /O.EXP.KPHI.SC.Y.0096.000000T0000Z-241213T0200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 849 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING... Conditions have fallen below advisory criteria. $$ ANZ450>453-130400- /O.CON.KPHI.SC.Y.0096.000000T0000Z-241213T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 849 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
644 WHUS71 KPHI 130339 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1039 PM EST Thu Dec 12 2024 ANZ450>453-130445- /O.EXP.KPHI.SC.Y.0096.000000T0000Z-241213T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1039 PM EST Thu Dec 12 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING... Winds and seas are diminishing. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 3:04 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 12, 3:04 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
304 AM EST Thu Dec 12 2024
.SYNOPSIS...
Behind the cold front that pushed offshore last night, a much
colder and drier air mass will dominate today, along with
continued breezy conditions. High pressure then builds towards
the region through Saturday. Two weak low pressure systems could
affect the region through the first half of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Mostly dry conditions have enveloped the region in the wake of
the cold frontal passage a few hours ago, though winds continue
to blow fairly strongly. Colder and drier air will continue
moving into the region behind it through early morning.
A disturbance near the PA/OH border as of 1 AM will move towards
the Poconos and nearby regions shortly after daybreak. Guidance
suggests a few snow showers may survive and cross these regions
as it passes, and its not out of the question one or two reach
snow squall intensity. Will need to continuously watch trends as
this relatively weak but potentially impactful system
approaches our northwestern zones.
Otherwise, dry and partly to mostly sunny, windy and colder on
tap today as the Canadian high pressure ever so slowly builds
into the region. Winds will continue to gust 20-30 mph with
temps struggling to rise. Highs low 40s along the Jersey shore
and Delmarva, near 40 I-95 corridor, mid-upper 30s NW of I-95
except 20s in the Poconos.
Winds diminish somewhat tonight, which is good since actual air
temps will drop much colder, nearly 10 degrees lower than early
this morning. Lows mostly 20s, except upper teens Lehigh Valley
and NW NJ and lower teens Poconos.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
No major changes with the forecast through this period. High
pressure sliding across the northern U.S. will be the dominant
feature through Saturday night. The result is dry conditions
and mainly below average temperatures for the end of the work
week and start of the weekend.
The surface high becomes centered closer to the region Friday and
winds relax as a result.
Temperature-wise, the very cold air mass remains in place,
though a modest warming trend is expected Saturday thanks to mid
level short wave ridging. On Friday, temperatures will be about
10 degrees below normal with highs ranging from the mid 20s in
the Poconos to lower 40s in Delmarva. Highs on Saturday are
expected to be up to 5 degrees higher than Friday.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Overview...There are potential chances for precipitation in the
long term. First with a low pressure system taking an inland
track Sunday night, then system which will bring a warm front
followed closely behind by a cold front Monday through Tuesday.
Details...
Sunday into Sunday night...The high shifts offshore Sunday,
though the later trend noted by the previous shift has continued.
Dry conditions look to continue into at least part, if not most
of the daytime on Sunday as a result. With the high centered to
our northeast, this can be a set up for cold air damming and
elevation dependent mixed precip at the onset. However, with
precip currently expected to start moving in between 18 and 03Z,
this is unfavorable timing for a freezing rain event, so have
only mentioned rain or snow at this time. With this system
weakening/filling as it crosses near our region, precipitation
amounts should be light (at least with this round).
Monday and Tuesday...A closed low crossing eastward across
southern Canada is expected to bring a warm front on Monday,
followed by a cold front on Tuesday. Due to the later arrival of
the Sunday night system, there may be little, if any, lull in
precipitation between the two events. Currently with the track
of the low and the trailing surface high, it appears that the
coldest air should stay well north of our region, and any
TROWL/precipitation within the cold sector should also stay
north of our region. Consequently, this looks like a
predominantly rain event.
Wednesday...A weak surface ridge tries to build in on Wednesday.
However, guidance is depicting another low pressure system (this
time lifting from the SW) coming in as early as Wednesday night.
Thus, at this point, expect Wednesday to be dry, but will watch
the timing trends closely of the next system for any changes.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Through 12Z this morning...VFR. Winds continued NW 10-20 kts
with a few gusts approaching 30 kts. High confidence.
Today...VFR overall, though a less than 15 percent chance exists
of a stray shower at KRDG or KABE during the morning. West
winds around 15 gusting 20 to 30 knots. High confidence.
Tonight...VFR. Winds W diminishing to around 5 kts. High
confidence.
Outlook...
Friday through Sunday...Prevailing VFR.
Sunday Night through Monday...MVFR or IFR conditions possible
as rain moves into the region.
&&
.MARINE...
A Gale Warning is up for all waters through 6 AM as sustained
winds of 25-35 kt and gusts up to 45 kt are expected. Seas
around 8 to 12 feet.
Winds will diminish back down to Small Craft Advisory levels by
around dawn this morning with these conditions continuing
through the day and into tonight. Otherwise, fair weather for
Thursday.
Outlook...
Friday through Sunday...Winds and seas should stay below SCA
criteria.
Sunday night through Monday...SCA conditions possible on the
Atlantic coastal waters as seas build back towards 5 feet. Winds
and waves on the Delaware Bay should remain below SCA criteria
through this time.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 AM EST early this morning for ANZ430-431-
450>455.
&&
SYNOPSIS...Johnson/RCM
NEAR TERM...RCM
SHORT TERM...AKL/Johnson
LONG TERM...AKL/Johnson
AVIATION...Johnson/RCM
MARINE...Johnson/RCMNearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.